Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 4, 2007, 3:03 PM PDT for San Diego County, California. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2007, 3:03 PM PDT (22:03 UTC)
- Expired
- Sep 4, 2007, 3:30 PM PDT
- In force
- 27 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 85 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 042204 SVRSGX CAC073-042230- /O.NEW.KSGX.SV.W.0018.070904T2203Z-070904T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 303 PM PDT TUE SEP 4 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 330 PM PDT * AT 254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN SAN DIEGO COUNTY...OR ABOUT 9 MILES WEST OF OCOTILLO...AND MOVING SOUTH AT 95 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT INTERSTATE 8 EAST OF BOULEVARD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3263 11611 3262 11625 3276 11628 3279 11612 TIME...MOT...LOC 2203Z 340DEG 85KT 3252 11607 $$ JAD
3 follow-up statements
000 WUUS56 KSGX 042206 CCA SVRSGX CAC073-042230- /O.COR.KSGX.SV.W.0018.070904T2203Z-070904T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE SAN DIEGO CA 303 PM PDT TUE SEP 4 2007 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... * UNTIL 330 PM PDT * AT 254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN SAN DIEGO COUNTY...OR ABOUT 9 MILES WEST OF OCOTILLO...AND MOVING SOUTH AT 10 TO 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT INTERSTATE 8 EAST OF BOULEVARD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3263 11611 3262 11625 3276 11628 3279 11612 TIME...MOT...LOC 2203Z 340DEG 85KT 3252 11607 $$ JAD
000
WWUS56 KSGX 042216
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
315 PM PDT TUE SEP 4 2007
CAC073-042230-
/O.CON.KSGX.SV.W.0018.000000T0000Z-070904T2230Z/
SAN DIEGO CA-
315 PM PDT TUE SEP 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR SOUTHEASTERN SAN DIEGO COUNTY...
AT 307 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME SOUTHEAST SAN DIEGO COUNTY OVER INTERSTATE
8...OR ABOUT 22 MILES SOUTH OF OCOTILLO. IT WAS SLOWLY BUILDING
SOUTH AT 10 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3276 11624 3279 11612 3265 11611 3264 11612
3263 11612 3262 11625
TIME...MOT...LOC 2215Z 340DEG 85KT 3225 11596
$$
JAD000
WWUS56 KSGX 042227 RRA
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
326 PM PDT TUE SEP 4 2007
CAC073-042236-
/O.EXP.KSGX.SV.W.0018.000000T0000Z-070904T2230Z/
SAN DIEGO CA-
326 PM PDT TUE SEP 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAN DIEGO COUNTY
EXPIRES AT 330 PM PDT...
DOPPLER RADAR SHOWS THE THUNDERSTORM OVER EXTREME SOUTHEAST SAN
DIEGO COUNTY IS MOVING INTO IMPERIAL COUNTY...SO THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 330 PM.
LAT...LON 3276 11624 3279 11612 3265 11611 3264 11612
3263 11612 3262 11625
TIME...MOT...LOC 2226Z 340DEG 85KT 3200 11586
$$
JADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:30 PM PDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 4, 1:30 PM PDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT TUE SEP 4 2007 .SYNOPSIS... A COOLING TREND WILL CONTINUE INTO WEDNESDAY AS A TROUGH OF LOW PRESSURE MOVES INLAND FROM THE PACIFIC NORTHWEST THROUGH THE GREAT BASIN. TEMPERATURES WILL COOL TO NEAR SEASONAL AVERAGES FOR THE LATTER HALF OF THE WEEK. A DRYING TREND WILL REDUCE THUNDERSTORM CHANCES IN THE MOUNTAINS AND DESERTS. A WEAK COASTAL EDDY WILL BRING A SLOW RETURN OF THE MARINE LAYER THROUGH WEDNESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (REMAINDER TODAY THROUGH FRIDAY)... FORECAST ON TRACK...DRIER AND COOLER WESTERLY FLOW HAS LIMITED THUNDERSTORMS DEVELOPMENT AND FORCED THOSE THAT HAVE DEVELOPED TO DRIFT OVER THE DESERT AREAS. TEMPERATURES ARE 5 TO 15 DEGREES COOLER OVER THE COASTS AND VALLEYS AND 5 TO 10 DEGREES COOLER ELSEWHERE. A FEW STATIONS ARE MEETING EXCESSIVE HEAT INDEX CRITERIA OF 105 DEGREES SO WILL LET THE HEAT WARNING RIDE UNTIL 600 PM THIS EVENING...BUT DO NOT PLAN ON ANY REISSUANCE AS WEDNESDAY SHOULD BE EVEN COOLER AS AIR MASS COOLS ANOTHER 5 DEGREES IN THE LOWER 8000 FEET AND WITH DRYING IN THE MID LEVELS MAKES THREAT OF THUNDERSTORMS EVEN LESS. FOR THURSDAY THE FLOW BACKS TO SOUTHERLY AND MOSAITURE CONFLUENCE NOTED IN THE 5000-10000 FOOT LAYER OVER MOUNTAINS AND DESERTS...SO THREAT OF THUNDERSTORMS SHOULD INCREASE THURSDAY. && .LONG TERM...FRIDAY THROUGH TUESDAY... KIND OF A NONDESCRIPT SYNOPTIC PATTERN OVER SOUTHERN CALIFORNIA DURING THIS PERIOD...A COL WILL BE CENTERED OVER CENTRAL CALIFORNIA BETWEEN A HIGH CELL OFF THE NORTHERN CALIFORNIA COAST...ANOTHER HIGH CELL OVER SOUTH TEXAS/NE MEXICO...A TROUGH OVER THE NORTHERN PLAINS STATES AND A WEAK LOW WEST OF BAJA CALIFORNIA. WEAK SUBISDENCE ALOFT SHOIULD PREAVIL THROUGH THE PERIOD. THE MARINE LAYER SHOIULD BEGIN TO EXTERT MORE OF AN INFLUENCE ON THE LOWER WESTERN VALLEYS. A GENERAL COOLING TREND BACK TO NORMAL IS FORECAST AND SEEMS REASONABLE GIVEN THE LACK OF ANY STRONG WEATHER FEATURES AFFECTING THE AREA. && .AVIATION... 041930...MAIN CONCERNS FOR THE REMAINDER OF THE AFTERNOON WILL BE THE THUNDERSTORMS OVER THE MOUNTAINS AND ADJACENT DESERT AREAS AND THE HIGH MAXIMUM TEMPERATURES. STRATUS SHOULD RETURN TO THE COASTAL AREAS OVERNIGHT TONIGHT WITH CEILINGS EXPECTED AT COASTAL AIRPORTS. THE AIR MASS REMAINS UNSTABLE ENOUGH FOR ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND ADJACENT DESERT AREAS THROUGH THE AFTERNOON. THIS THUNDERSTORM ACTIVITY SHOULD END BY SUNSET. BASES OF THUNDERSTORMS SHOULD BE AROUND FL080 WITH TOPS TO FL400 AT TIMES. CONDITIONS ON WEDNESDAY WILL REMAIN FAVORABLE FOR SOME ACTIVITY...AGAIN... WEDNESDAY AFTERNOON OVER THE SAME AREAS. AFTERNOON TEMPERATURES ARE RUNNING A LITTLE LOWER THAN MONDAY AFTERNOON BUT STILL EXPECTING MAXIMUM TEMPERATURES AROUND 30 DEGREES C AT KSAN AND KSNA...40 C AT KONT...AND 42 C AT KPSP. WEDNESDAY AFTERNOON TEMPERATURES SHOULD BE LOWER. MARINE LAYER THIS AFTERNOON WAS STILL LESS THAN 1000 FEET WITH PATCHY STRATUS SHOWING UP OVER THE COASTAL WATERS. A COASTAL EDDY IS IN PLACE WHICH SHOULD HELP DEEPEN THE MARINE LAYER TO AROUND 1200 TONIGHT AND WEDNESDAY MORNING. THIS SHOULD BRING STRATUS/FOG TO THE COAST THIS EVENING AND OVER THE COASTAL AIRPORTS AROUND MIDNIGHT. BASES SHOULD BE AROUND 700 FEET MSL. STRATUS SHOULD BURN OFF BETWEEN 15Z AND 16Z ON WEDNESDAY. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... CA...EXCESSIVE HEAT WARNING UNTIL 6 PM PDT THIS AFTERNOON FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS. PZ...NONE. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...HORTON SHORT TERM/WARNINGS...GONSALVES NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 4, 4:30 AM PDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 AM PDT TUE SEP 4 2007 CAZ042-043-048-050-055>058-060>062-040100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 430 AM PDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHWEST CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. EXCESSIVE HEAT WARNING FOR THE INLAND VALLEYS. SEE LAXNPWSGX FOR DETAILS. SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY HIGH RIP CURRENT RISK AT THE BEACHES FOR WEDNESDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED AT THIS TIME. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:09 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Sep 4, 2:03 PM PDT | Flash Flood Warning | SGX | San Diego | 42 min |
| Sep 4, 2:30 PM PDT | Flash Flood Warning | SGX | Riverside | 45 min |
| Sep 4, 2:30 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 60 min |
| Sep 4, 2:42 PM PDT | Flash Flood Warning | SGX | San Diego | 48 min |
| Sep 4, 2:51 PM PDT | Flash Flood Warning | SGX | Riverside | 69 min |
| Sep 4, 3:07 PM PDT | Flash Flood Warning | SGX | San Diego | 68 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.